MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Model Number REACT-68
Medical Device Problem Codes Collapse (1099); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the proximal section of the catheter was crushed.The patient was undergoing right middle cerebral artery thrombectomy.It was noted the patient's vessel tortuosity was normal.It was reported that when the surgeon was performing the middle cerebral artery thrombectomy, blood came out of the catheter tail end.The reported device and any accessory devices were prepared and flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Additional information was received that the cause of the catheter damage was not determined.It was clarified that the catheter was leaking.After taking it out of the package and operating it normally, blood was found at the tail end.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis #(b)(4).Equipment used: vis (m-78210), 203cm ruler (m-83360); as found condition: the react catheter was returned within a shipping sleeve and a plastic bio-pouch.Visual inspection/damage location details: no damage was found with the react catheter hub.The react catheter body was found cracked/broken at ~6.7cm and kinked at ~50.9cm from the proximal end of the catheter hub.The react catheter distal tip was found to be in good condition.Testing/analysis: the react catheter total length was measured to be ~139.7cm and the usable length was measured to be ~133.1cm, which is within specification.The react catheter was flushed; water was found leaking from the damaged (cracked/broken) location.Conclusion: based on the device analysis and reported information, the customer¿s ¿catheter leak¿ report was confirmed as the react catheter was found to be cracked/broken and leaking near the proximal end of the catheter.The react catheter can become damaged at the strain relief due to excessive force/manipulation during use, thus exceeding tensile strength of tubing material.However, the cause of the catheter damage could not be determined.Regarding the customer¿s ¿catheter crush¿ report, the issue could not be confirmed.Although the react catheter middle section was found kinked, there was no crushing observed at the proximal end.As the catheter kink was not reported by the customer, it is possible that the damage occurred upon return to medtronic.However, the cause of the catheter damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
REACT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22131786
Report Number2029214-2025-01291
Device Sequence Number12623827
Product Code QJP
UDI-Device Identifier00847536041967
UDI-Public(01)00847536041967(17)260819(10)B781226
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K180715
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2026
Device Model NumberREACT-68
Device Catalogue NumberREACT-68
Device Lot NumberB781226
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2025
Supplement Date Received by Manufacturer10/09/2025
Initial Report FDA Received Date06/03/2025
Supplement Report FDA Received Date11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale
Patient Weight65 KG